Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 254, NWS Des Moines, IA

July 7, 2014Appanoose County, Davis County, Wayne County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 7, 2014, 8:18 PM CDT for Appanoose County, Davis County, Wayne County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2014, 8:18 PM CDT (01:18 UTC)
Expired
Jul 7, 2014, 9:00 PM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Appanoose County, IA, Davis County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WUUS53 KDMX 080118
SVRDMX
IAC007-051-185-080200-
/O.NEW.KDMX.SV.W.0254.140708T0118Z-140708T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIS COUNTY IN SOUTHEAST IOWA...
  SOUTHERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
  APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 900 PM CDT

* AT 818 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR RATHBUN LAKE TO 4 MILES NORTH OF MERCER...
  MOVING EAST AT 70 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  CENTERVILLE...BLOOMFIELD...CORYDON...RATHBUN LAKE...LAKE SUNDOWN...
  SEYMOUR...MOULTON...ALLERTON...MYSTIC...CINCINNATI...LINEVILLE...
  DRAKESVILLE...EXLINE...FLORIS...PROMISE CITY...UNIONVILLE...NUMA...
  RATHBUN...CLIO AND PLANO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4062 9355 4088 9310 4086 9220 4059 9244
      4058 9356
TIME...MOT...LOC 0118Z 274DEG 59KT 4083 9301 4057 9355 

HAIL...1.00IN
WIND...70MPH

$$

MS
3 follow-up statements
926 
WWUS53 KDMX 080136
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT MON JUL 7 2014

IAC007-051-185-080200-
/O.CON.KDMX.SV.W.0254.000000T0000Z-140708T0200Z/
DAVIS IA-WAYNE IA-APPANOOSE IA-
836 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN DAVIS...SOUTHEASTERN WAYNE AND APPANOOSE COUNTIES...

AT 835 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF LAKE SUNDOWN TO 11 MILES NORTHWEST OF
UNIONVILLE...MOVING EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...BLOOMFIELD...SEYMOUR...MOULTON...MYSTIC...CINCINNATI...
EXLINE...NUMA...RATHBUN...PLANO...UDELL...BLOOMFIELD MUNICIPAL
AIRPORT...CENTERVILLE MUNICIPAL AIRPORT AND SHARON BLUFFS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4068 9320 4083 9289 4075 9230 4059 9244
      4059 9345
TIME...MOT...LOC 0135Z 274DEG 59KT 4081 9266 4055 9320 

HAIL...0.75IN
WIND...60MPH

$$

MS
600 
WWUS53 KDMX 080149
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON JUL 7 2014

IAC007-051-185-080200-
/O.CON.KDMX.SV.W.0254.000000T0000Z-140708T0200Z/
DAVIS IA-WAYNE IA-APPANOOSE IA-
849 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN DAVIS...SOUTHEASTERN WAYNE AND SOUTHERN APPANOOSE
COUNTIES...

AT 849 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF BLOOMFIELD TO 6 MILES NORTHEAST
OF UNIONVILLE...MOVING EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...MOULTON...CINCINNATI...EXLINE...CENTERVILLE MUNICIPAL
AIRPORT AND SHARON BLUFFS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4067 9299 4077 9275 4070 9234 4059 9244
      4059 9324
TIME...MOT...LOC 0149Z 274DEG 59KT 4079 9237 4053 9291 

HAIL...0.75IN
WIND...60MPH

$$

MS
380 
WWUS53 KDMX 080157
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT MON JUL 7 2014

IAC007-051-185-080207-
/O.EXP.KDMX.SV.W.0254.000000T0000Z-140708T0200Z/
DAVIS IA-WAYNE IA-APPANOOSE IA-
857 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIS...
SOUTHEASTERN WAYNE AND SOUTHERN APPANOOSE COUNTIES WILL EXPIRE AT 900
PM CDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4067 9299 4077 9275 4070 9234 4059 9244
      4059 9324
TIME...MOT...LOC 0155Z 274DEG 59KT 4079 9237 4053 9291 

$$

MS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:19 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 7, 6:19 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT MON JUL 7 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 323 PM CDT MON JUL 7 2014

MAIN CONCERNS WILL BE SVR CHANCES AND HEAVY RAINFALL POTENTIAL
TONIGHT. RATHER COMPLICATED MESOSCALE SITUATION AGAIN TODAY WITH
MAIN COOL FRONT OVER SOUTH CENTRAL MN. OLD CONVECTION OVER NORTHEAST
NEBRASKA HAS LEFT AN OUTFLOW BOUNDARY OVER SOUTHERN NEBRASKA WHICH
IS BEGINNING TO LINE UP WITH YESTERDAYS PRESSURE TROUGH/OLD COOL
FRONT THAT MOVED ACROSS THE REGION SUNDAY EVENING. LEFTOVER
CONVECTION IN NORTHEAST NEBRASKA HAS WEAKENED SOMEWHAT AS IT HEADS
TO THE EAST FOR NOW. MUCH OF THE AREA TODAY IS SEEING AMPLE SUNSHINE
AND ALREADY SBCAPE OVER WESTERN SECTIONS HAS RISEN TO 3000 J/KG AT
19Z. CURRENTLY BULK SHEAR IS 35 TO 55KTS OVER WEST IOWA WITH 50 TO
60KTS ACROSS NEBRASKA AND SOUTH DAKOTA. WATER VAPOR IMAGERY HAS
IMPRESSIVE SPEED MAX MOVING INTO NORTH CENTRAL SOUTH DAKOTA. THE
INCREASE IN THE WINDS ALOFT AND ASSOCIATED MID LEVEL SHORTWAVE WILL
ARRIVE MID EVENING AND CONTINUE TO IMPACT THE AREA THROUGH 12Z. ONE
AREA OF STRONG FORCING WILL BE FOCUSED OVER THE SOUTHERN HALF OF THE
FORECAST AREA THIS EVENING FROM 00-01Z THROUGH 08Z. ANOTHER AREA OF
FORCING WILL BE CLOSER TO THE BOUNDARY OVER SOUTHERN MN THIS
EVENING. THERE MAY BE A SMALL CORRIDOR IN CENTRAL IOWA WHERE
SLIGHTLY LESS CONVECTION OCCURS...BUT OVERALL MOST OF AREA WILL SEE
THUNDER THOUGH AT LEAST 06Z. AS THE OLD CONVECTION IN NEBRASKA GETS
CLOSER TO THE BETTER INSTABILITY AXIS OVER WESTERN IOWA AND
SOUTHEAST NEBRASKA YET LATE THIS AFTERNOON...CONVECTION SHOULD
INTENSIFY AND BEGIN TO MOVE EAST SOUTHEAST THIS EVENING. CURRENT
OUTLOOK FOR MORE WIND...HAIL ACROSS THE SOUTH...AND SMALLER
POTENTIAL FOR TORNADOES OVER THE REGION LOOKS ON TRACK. EMPHASIS FOR
NEBRASKA/SOUTHERN IOWA CONVECTION TO DRIFT INTO MISSOURI ALSO LOOKS
ON TRACK. MODELS CONTINUE TO SHOW AXIS OF HEAVY RAINFALL BRUSHING
SOUTHERN IOWA OVERNIGHT WITH MORE OF THE FOCUS IN MISSOURI. WILL
LEAVE FFA OUTLINE AS IS...GIVEN THE CURRENT TRENDS AND SOME
UNCERTAINTIES. MOST OF THE AREA WILL SEE CLEARING BETWEEN 06-09Z AS
THE FRONT IS FORCED SOUTHEAST BY THE STRONG UPPER LEVEL SHORTWAVE
THIS EVENING.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 323 PM CDT MON JUL 7 2014

BROAD CYCLONIC UPPER FLOW IS EXPECTED FROM TUESDAY INTO WEDNESDAY
AS SURFACE RIDGING PASSES THROUGH THE REGION. LIKELY SEE
EXTENSIVE CU FIELD DEVELOP WITH DAYTIME HEATING ON BOTH DAYS AND
MAY ACTUALLY SEE SOME ISOLATED SHOWER IN THE AFTERNOON.
OTHERWISE...QUIET WEATHER WITH BELOW NORMAL TEMPERATURES IS
FORECAST DURING THIS TIME AS A CANADIAN AIRMASS MOVES ACROSS THE
STATE. WARM ADVECTION WILL BEGIN ON THURSDAY WITH INCREASING
THETA-E ADVECTION THURSDAY NIGHT INTO FRIDAY. AS INSTABILITY
INCREASES ALONG WITH FORCING...THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND OVERSPREAD THE FORECAST AREA ON THURSDAY NIGHT INTO
FRIDAY. HEAVY RAIN WILL BE THE MAIN THREAT WITH THIS SYSTEM
ALTHOUGH SOME ISOLD SEVERE WEATHER WILL REMAIN POSSIBLE.

THE EURO CONTINUES ITS TREND OF PUSHING A SURFACE FRONT THROUGH
THE STATE ON FRIDAY WITH FAIRLY TRANQUIL WEATHER INTO NEXT
WEEKEND. GFS IS MUCH MORE BULLISH ON PRECIPITATION AS THE SURFACE
FRONT LINGERS NEAR THE STATE WITH ONGOING CHANCES OF STORMS
THROUGH THE WEEKEND. HAVE CONTINUED TO MENTION SOME THREAT OF
STORMS FOR NEXT WEEKEND BUT FEEL IT SHOULD BE DRY MOST OF THE
TIME PER EURO SOLUTION.

&&

.AVIATION...08/00Z
ISSUED AT 612 PM CDT MON JUL 7 2014

AREAS OF TSRA EXPECTED ACROSS SITES THROUGH THE
OVERNIGHT...ESPECIALLY AFFECTING NORTHERN SITES
KFOD/KMCW/KALO...AND SOUTHERN SITE KOTM. WITHIN TSRA WILL SEE MVFR
OR LOWER VISIBILITIES AND CEILINGS. MAY SEE BR/FG AT SITES NEAR
12Z...THOUGH FEEL WINDS WILL REMAIN HIGH ENOUGH TO LIMIT
DEVELOPMENT AND HAVE NOT INCLUDED MENTION ATTM. BEHIND SYSTEM
WINDS WILL SHIFT TO THE NORTH AND WILL BECOME GUSTY IN THE
AFTERNOON TUESDAY...WITH VFR CONDITIONS EXPECTED.

&&

.HYDROLOGY...
ISSUED AT 323 PM CDT MON JUL 7 2014

POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE OVER THE SOUTHERN
COUNTIES THIS EVENING...THOUGH THE BEST FORCING MAY DEVELOP SLIGHTLY
MORE SOUTH AS CONVECTION FIRES OVER SOUTHERN NEBRASKA AND THEN
DRIFTS TO THE EAST SOUTHEAST WITH TIME THIS EVENING. OVERALL STILL
LOOKING AT PRECIPITABLE WATER VALUES OF 1.5 INCHES OVER THE
REGION THIS EVENING...WITH WARM CLOUD DEPTHS AGAIN SUPPORTING
EFFICIENT RAINFALL RATES OVER THE AREA. WILL MAINTAIN THE WATCH
ACROSS THE SOUTHERN COUNTIES THROUGH THE OVERNIGHT HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-LUCAS-RINGGOLD-TAYLOR-UNION-
WAYNE.

&&

SHORT TERM...REV
LONG TERM...COGIL
AVIATION...AWB
HYDROLOGY...REV
Hazardous weather outlook, Jul 7, 4:36 AM CDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
436 AM CDT MON JUL 7 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-072>075-085-
086-081100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-MONROE-WAPELLO-
436 AM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST FROM THIS AFTERNOON THROUGH TONIGHT.
SEVERE WEATHER IS POSSIBLE WITH LARGE HAIL AND STRONG WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN
FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY FROM LATE THURSDAY INTO FRIDAY...WITH
THUNDERSTORM CHANCES THEN LINGERING INTO NEXT WEEKEND. THE
POTENTIAL FOR SEVERE WEATHER REMAINS UNCLEAR AT THIS RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

IAZ070-071-081>084-092>097-081100-
CASS-ADAIR-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
436 AM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST FROM LATE TODAY THROUGH TONIGHT.
SEVERE WEATHER IS POSSIBLE WITH LARGE HAIL AND STRONG WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED WITH A
POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY FROM LATE THURSDAY INTO FRIDAY...WITH
THUNDERSTORM CHANCES THEN LINGERING INTO NEXT WEEKEND. THE
POTENTIAL FOR SEVERE WEATHER REMAINS UNCLEAR AT THIS RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

LEE

In the hours before

Special weather statement, Jul 7, 5:24 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT MON JUL 7 2014

IAZ070-081-082-072300-
CASS IA-UNION IA-ADAMS IA-
524 PM CDT MON JUL 7 2014

...THUNDERSTORMS DEVELOPING WITH HEAVY RAIN AND HAIL...

AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF LAKE ICARIA...OR 10 MILES NORTHWEST OF CORNING...MOVING
EAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORNING...LENOX...LAKE ICARIA...PRESCOTT...CROMWELL...KENT...
CARBON...LAKE ICARIA STATE PARK AND CORNING MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 9493 4116 9493 4116 9496 4120 9495
      4118 9470 4116 9470 4116 9442 4090 9445
      4090 9455
TIME...MOT...LOC 2224Z 284DEG 42KT 4110 9489

MS
Special weather statement, Jul 7, 6:27 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT MON JUL 7 2014

IAZ070-081-092-080015-
TAYLOR IA-CASS IA-ADAMS IA-
627 PM CDT MON JUL 7 2014

...LINE OF THUNDERSTORMS WITH HEAVY RAIN AND HAIL...

AT 627 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRISWOLD TO 4 MILES
SOUTHWEST OF STANTON...AND MOVING SOUTHEAST AT 60 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CORNING...BEDFORD...LENOX...GRISWOLD...LAKE ICARIA...LEWIS...NEW
MARKET...PRESCOTT...GRAVITY...NODAWAY...SHARPSBURG...CONWAY...
CARBON...LAKE OF THREE FIRES STATE PARK...LAKE ICARIA STATE PARK...
GRISWOLD PARK...CORNING MUNICIPAL AIRPORT...BEDFORD MUNICIPAL AIRPORT
AND COLD SPRINGS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4058 9467 4073 9493 4116 9493 4116 9516
      4134 9513 4121 9470 4116 9470 4116 9455
      4113 9447 4057 9462
TIME...MOT...LOC 2327Z 303DEG 53KT 4125 9508 4092 9515

MS
Local storm report, Jul 7, 8:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
804 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND GST     2 ENE LAMONI            40.63N 93.90W
07/07/2014  M63 MPH          DECATUR            IA   ASOS

            LAMONI ASOS MEASURED PEAK WIND GUST OF 55 KTS

&&

KK
Local storm report, Jul 7, 8:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     2 ENE LAMONI            40.63N 93.90W
07/07/2014  M74 MPH          DECATUR            IA   ASOS

            LAMONI ASOS MEASURED PEAK WIND GUST OF 64 KTS

&&

KK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:14 PM CDTSevere Thunderstorm WarningDMXKossuth30 min
Jul 7, 7:21 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Taylor, Union39 min
Jul 7, 7:34 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor26 min
Jul 7, 7:51 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Ringgold, Wayne39 min
Jul 7, 8:13 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.